Thursday, October 27, 2011

Side Effects

I mentioned a couple of months ago that I was missing the hair in my nose, and then soon after that I started my twelve rounds of Taxol which also made me start having nose bleeds. Not the kind of nose bleeds you normally think of, but a constant drippy nose bleed. It's been quite the pain. It doesn't help that between my first and second rounds of Taxol I also started Coumadin because of my blood clot.

A couple of months ago the nails on my right hand (which are on the left side in the picture below) started looking a little dark under the nail bed. It was kind of a red/yellow color like a slight bruise. It started on the thumb primarily and then after a few weeks moved to the index and middle fingers. If I use my nails, they feel bruised now.

This week I also noticed that it had spread to the same nails on my left hand, which are on the right side in the picture below.

I didn't realize until I looked at the picture that it has also spread to my right pinky.

Anyway, I mentioned it to my oncologist at this week's appointment, and she said it was from the Taxol, but she also reduced my dose by 25 percent for the last two treatments (yesterday and next Wednesday). She said it was to prevent more serious side effects.

Which I later found out was my nails falling off.

I'm trying to be very careful not to use my nails for anything, not that it doesn't hurt anyway. I don't know that it would make a difference, but just in case...

6 comments:

Ginny said...

I hope the reduction in strength helps with the side effects for you! Take care & I love the snowman you just posted about, so cute!

Mari said...

I hope that helps - those are not nice side effects!

Yolanda said...

I will keep you in my prayers. I know being a nurse that those life saving drugs have bad side effects.

Betsy said...

I think if you have to loose your hair, you should be able to keep your nails! :) Is it under your toenails, too? Hope the reduced meds help. xo

Alum Groups of Delta Delta Delta said...

Only one more Taxol to go and
hopefully the reduced dosage will
stem further side effects. You
have been giving your friends an
education about the day to day
health effects of fighting breast
cancer from a frank and open view
of a person undergoing treatment.
There is a certain helpful theropy
for you to share and voice your
reactions. This is a "journey"
for you and very educational as
well. We all have come along and
given you our thoughts and prayers
while you have allowed us to share
the journey. Love and Hugs, Myke

girlsinwhitedresses said...

Praying for you, Kayren - I missed the whole breast cancer thing! Wishing you a good day with fewer side effects.

 
Designed by Blogs by Sneaky Momma